MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS

INTUITIVE SURGICAL, INC FORCE FEEDBACK; FORCE FEEDBACK CADIERE FORCEPS
Model Number 476049-17
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive has received the part associated with this complaint and completed investigations.Failure analysis investigations replicated/confirmed the customer reported complaint "broken jaw." failure analysis found the primary failure of broken grip tips to be related to the customer reported complaint.The instrument was found to have a broken grip at the grip base.A piece approximately 16.56mm x 5.33mm was found to be broken off, confirming that a fragment detached from the instrument.The broken piece was not returned with the instrument.Further inspection of the returned instrument found no additional damage or abnormalities.Common causes of the failure mode broken instrument grips -tips include damage from applying excessive force on the instrument shafts or tips during handling, insertion, usage, or removal.Additional observation(s) not reported by site: the instrument was found to have a detached fragment.The detached fragment was the result of the broken grips tips.The missing piece was not returned with the instrument.The root cause of this failure is attributed to user.The instrument was found to have a frayed grip cable at the grip hub.Some wires were broken, but the cable itself was not fully broken.There was no discoloration, corrosion, or contamination observed on the cable that would occur from improper flushing or rinsing during reprocessing.Further inspection found no abnormally sharp or damaged components that could have contributed to the cable breaking.Common causes of frayed - distal instrument grip cables are attributed to damage to the cable through external collisions, during transport and/or storage, or during use or reprocessing.
 
Event or Problem Description
It was reported that during central processing, the customer noted the force feedback cadiere forceps jaw was broken.There was no patient involvement.

Brand Name
FORCE FEEDBACK
Common Device Name
FORCE FEEDBACK CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key25074609
Report Number2955842-2026-23746
Device Sequence Number13448746
Product Code NAY
UDI-Device Identifier00886874125564
UDI-Public(01)00886874125564(10)K10251023
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K243641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number476049-17
Device Catalogue Number476049
Device Lot NumberK10251023 0010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/10/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown